MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a patient had a peripherally inserted central catheter (picc) line implanted on (b)(6) 2016.The patient presented to the emergency department on (b)(6) 2016 with a leaking picc line.The patient was admitted to the hospital and a surgical procedure performed to remove and replace the leaking picc line.A section of the device did not remain inside the patient¿s body.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the complaint history, device history record, specifications, quality control, trends and visual inspection of the returned device was conducted during the investigation.The device was returned for evaluation.Visual inspection noted the tubing was partially separated at the purple hub.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and results of the investigation a definitive root cause could not be determined.Measures have been previously initiated to address this failure mode.Monitoring for similar complaints will continue.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6192666
Report Number1820334-2016-01540
Device Sequence Number407270
Product Code LJS
UDI-Device Identifier00827002561991
UDI-Public(01)00827002561991(17)180110(10)6508555
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date07/20/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;